Georgia, 2004

Heavy Rain in Georgia, August 25, 2004

August 25, 2004 · NWS FFC · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 25, 9:00 AM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 25, 9:00 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 AM EDT WED AUG 25 2004

.UPDATE...ISOLATED SHOWERS HAVE INCREASED ACROSS PORTIONS OF NORTH
GEORGIA THIS MORNING.  EXPECT SHOWERS TO CONTINUE THROUGH LATE
MORNING WITH AND INCREASE IN COVERAGE THIS AFTERNOON WITH DAYTIME
HEATING.  MORNING FORECAST LOOKS ON TRACK OTHERWISE SO WILL JUST UP
POPS ACROSS THE NORTH TO 20 PERCENT.

.FFC WATCHES/WARNINGS/ADVISORIES...NONE.
&&

12
Hazardous weather outlook, Aug 25, 6:00 AM EST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 AM EDT WED AUG 25 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251651-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
700 AM EDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING...

.SYNOPSIS...
AN AREA OF HIGH PRESSURE OVER THE EASTERN SEABOARD WILL CONTINUE TO
BUILD SLOWLY ACROSS THE SOUTHEASTERN UNITED STATES THROUGH THURSDAY.
GEORGIA WILL REMAIN UNDER A MOIST AND UNSTABLE AIR MASS TODAY WITH
ONLY WEAK UPPER LEVEL DYNAMICS.

.PRIMARY HAZARD...THE PRIMARY HAZARD FROM THUNDERSTORM DEVELOPMENT
WILL BE PERIODS OF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
A SURFACE TO UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO
BUILD ACROSS THE EASTERN AND GULF COAST STATES THROUGH THURSDAY.
EVEN WITH THIS RIDGE BUILDING IN...GEORGIAS ATMOSPHERE WILL REMAIN
MOIST AND MARGINALLY UNSTABLE. COMBINE THAT WITH DAYTIME HEATING AND
GEORGIA SHOULD SEE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTH
AND CENTRAL PORTIONS OF THE STATE THROUGH TONIGHT. NO SEVERE STORMS
ARE EXPECTED AS INSTABILITY INDICES REMAIN BELOW CRITICAL LEVELS AND
ATMOSPHERIC WINDS REMAIN WEAK ALSO. THE RIDGE SHOULD ALSO HELP TO
SUPPRESS AND MAJOR DEVELOPMENT AS WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Aug 25, 11:07 AM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1207 PM EDT WED AUG 25 2004

GAZ021-251700-
1207 PM EDT WED AUG 25 2004

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHEROKEE COUNTY UNTIL
100 PM EDT...

AT 1202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORMS OVER SOUTHWEST CHEROKEE COUNTY...MOVING
NORTH AT 5 TO 10 MPH.

ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED
WITH THESE STORMS OVER THE NEXT HOUR...ON TOP OF THE THE 1 TO 2
INCHES THAT HAVE ALREADY FALLEN IN THAT AREA THIS MORNING. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. BE ALERT FOR RISING
WATER ON SMALL CREEKS AND STREAMS.
Special weather statement, Aug 25, 12:25 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EDT WED AUG 25 2004

GAZ032-251830-
125 PM EDT WED AUG 25 2004

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN COBB COUNTY UNTIL 230
PM EDT...

AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORM OVER MARIETTA...MOVING NORTHEAST AT 5 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES HAVE FALLEN ACROSS MUCH OF
COBB COUNTY IN THE PAST COUPLE OF HOURS...AND AROUND 1 INCH OF
ADDITIONAL RAINFALL IS POSSIBLE WITH THESE STORMS OVER THE NEXT
HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. RISING
WATER CAN EXPECTED ON SMALL CREEKS AND STREAMS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Cobb

When
August 25, 12:45 PM EST to 1:30 PM EST
Where
Cobb County, Kennesaw
Reported by
GOVT OFFICIAL
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

The Cobb County 911 Center reported minor street flooding on several streets in the area. In addition, some minor flooding was reported at a local shopping mall.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420106.